Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2001, 5:25 PM EDT for Candler County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 3, 2001, 6:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Candler County, GA
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:35 PM EDT | Thunderstorm Wind 50 E | Aline, GA | Power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 032126 SVRCHS GAC043-032215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 525 PM EDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CANDLER COUNTY IN SOUTHEAST GEORGIA. * UNTIL 615 PM EDT. * AT 525 PM EDT...A SEVERE THUNDERSTORM WAS NEAR ALINE...OR ABOUT 7 MILES WEST OF METTER...MOVING NORTHEAST AT 10 MPH. STORM SPOTTERS REPORTED GOLFBALL SIZE HAIL WITH THIS STORM. QUARTER TO GOLFBALL SIZE HAIL IS EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3237 8231 3229 8212 3251 8204 3268 8217 & WOODWORTH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:30 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 3, 2:30 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT TUE JUL 3 2001 WEAK SFC BOUNDARY JUST N OF AREA WASHING OUT BUT PROVIDING FOCUS FOR CLOUDS AND PRECIP ACROSS SOUTHERN NC. BERMUDA HIGH RIDGE AXIS WILL BUILD OVER AREA TODAY...RIDGE AXIS SHIFTING S OF AREA WED AND THUR ALLOWING APPROACH OF NEXT CF WHICH WILL PASS ACROSS AREA MIDDAY FRI. HIGH PRES FROM NW MVS ACROSS AND N OF AREA SAT...BRINGING BEST CHC OF DRY DAY FOR THE FORESEEABLE FUTURE. BERMUDA HIGH REASSERTS ITSELF SUN WITH S/SW FLOW AND INCRS IN MOISTURE. CONTINUED S...THEN SW FLOW WITH ABUNDANT MSTR AND HIGH INSTAB... ESPECIALLY IN THE AFTERNOON...MEANS CONTINUATION OF AFTN SHOWERS AND TSTMS THRU FRI. EXPECT ISOLATED RAINFALL AMOUNTS EXCEEDING 3 INCHES IN TSTMS EACH DAY. CWF...S FLOW TO CONT TONIGHT AS FRONT LIFTS TO THE N. GOOD AGREEMENT THAT WINDS WILL SHIFT TO SW ON WED AND REMAIN THRU THU AHEAD OF COLD FRONT. SPEEDS WILL INCRS...NGM APPEARS A BIT STRONG AND WILL LEAN TOWARD A COMPROMISE BETWEEN ETA AND AVN FOR MARINE WINDS. MAY HAVE SPEEDS APPROACHING 20 KTS AT THE OFFSHORE FRINGES OF THE MARINE ZONES LATE ON THU...BUT DO NO PLAN ANY HEADLINES OR FLAGS ON THIS PKG. FCSTID = 23 CHS 74 90 74 90 / 30 40 30 40 SAV 74 90 74 90 / 30 40 30 40 CHL 75 91 75 90 / 30 40 30 40 NBC 74 90 74 90 / 30 40 30 40 RBW 72 90 73 90 / 30 40 30 50 .CHS... GA...NONE. SC...NONE. SLB/MJR
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.